Recently a bump in my head started to grow, it isn't that big about the size of a large pimple. It doesn't hurt but I noticed that the hair directly around it fell of about third of an inch in diameter. What is going on?
A number of things can cause excessive hair loss. For example, about 3 or 4 months after an illness or a major surgery, you may suddenly lose a large amount of hair. This hair loss is related to the stress of the illness and is temporary.
Hormonal problems may cause hair loss. If your thyroid gland is overactive or underactive, your hair may fall out. This hair loss usually can be helped by treatment thyroid disease. Hair loss may occur if male or female hormones, known as androgens and estrogens, are out of balance. Correcting the hormone imbalance may stop your hair loss.
Some medicines can cause hair loss. This type of hair loss improves when you stop taking the medicine. Medicines that can cause hair loss include blood thinners (also called anticoagulants), medicines used for gout, medicines used in chemotherapy to treat cancer, vitamin A (if too much is taken), birth control pills and antidepressants.
Certain infections can cause hair loss. Fungal infections of the scalp can cause hair loss in children. The infection is easily treated with antifungal medicines.
Finally, hair loss may occur as part of an underlying disease, such as lupus or diabetes. Since hair loss may be an early sign of a disease, it is important to find the cause so that it can be treated.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.